MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE PEEK/TI; SPINE INTERBODY CAGE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE PEEK/TI; SPINE INTERBODY CAGE
Model Number 03.27.007
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 may 2020: lot 1921791: (b)(4) items manufactured and released on 30-sep-2019.Expiration date: 2024-09-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed on the 12 june 2020 by medacta medical affairs director: one of the posterior intervertebral cages backed out in an elderly patient few weeks after primary surgery.Cage backout is a possible adverse event following lumbar arthrodesis, described in literature.From the information received, we have no reason to suspect a faulty device.
 
Event or Problem Description
Primary surgery was performed on (b)(6).Plif surgery was performed at l5-s1.The surgeon discovered the backout of one cage.Revision surgery was performed on may 13.The surgeon removed the both cages and replaced with the oblique cages.The pedicle screw system was not medacta.

Brand Name
MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
SPINE INTERBODY CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10147519
Report Number3005180920-2020-00320
Device Sequence Number14058581
Product Code MAX
UDI-Device Identifier07630030831492
UDI-Public07630030831492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number03.27.007
Device Catalogue Number03.27.007
Device Lot Number1921791
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR